Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

After having intercourse getting headache. Cause and prevention?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Hi Doctor
I am having one problem. after having intercourse i am getting headache, could you let me know cause and what is required for prevention
Posted Wed, 11 Sep 2013 in Sexual Problems
Answered by Dr. Prasad 54 minutes later
Brief Answer:
Take a pain killer before the act....

Detailed Answer:

What you describe is a form of chronic headache. I have been associated with chronic headache patients for a while now and many patients report of triggers that leads to headache. Most patients reported that it is lack of sleep and food that triggers the headache, a small set of people also reported sexual intercourse / masturbation and orgasm as the cause of headache. So you are not the lone person with such a problem.

Chemical mediators and vascular changes are responsible for such headaches. These changes are part of sexual activity and cannot be changed. Therefore I suggest patients to take preventive measure before exposing to the trigger events.

In your case, my advice is to take any pain killer an hour before intercourse. You can try over the counter pain killler (paracetamol 650mg or ibuprofen 400mg) an hour before intercourse. If they are ineffective, you can try prescription NSAID drugs.

Well most of these cases do not need any other treatment. However you will need to see your doctor if the headache is severe, unbearable and you tend to vomit. Moreover I recommend a doctor consult if the headaches are very, very frequent.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor